Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 151, NWS State College, PA

July 1, 2025Lancaster County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 1, 2025, 4:29 PM EDT for Lancaster County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2025, 4:29 PM EDT (20:29 UTC)
Expired
Jul 1, 2025, 5:00 PM EDT
In force
31 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lancaster County, PA

The radar

The Dover AFB radar (KDOX), 152 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:59 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:26 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 1, 2:26 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service State College PA
226 PM EDT Tue Jul 1 2025

.SYNOPSIS...
* Damaging wind and heavy rainfall threat this afternoon;
  significant flash flooding impacts possible
* Drier/less humid/more comfortable conditions are likely for
  mid to late week with a high confidence of dry weather and
  seasonable temperatures on Independence Day
* Trending warmer and more humid this weekend; unsettled pattern
  returns by Sunday

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
*Severe Thunderstorm Watch #481 in effect until 9PM EDT this
 evening for south central PA
*Flood Watch in effect until 11PM EDT this evening for south
 central PA

Peak wind gusts from water-loaded downdrafts observed so far
early this afternoon have been in the 25-30kt range. Steeper low
level lapse rates across the lower Susquehanna Valley suggest a
greater risk for strong to potentially severe wind gusts. Radar
trends have been increasing in intensity with eastern extent.
Fairly progressive storm motions have tended to offset FF risk
so far, however rain rates have been very efficient at >1"/hr.

Previous Discussion Issued: 1217 PM EDT Tue Jul 1 2025

Severe T-storm threat via SPC MCD #1529

Convection is building to the east across southwest into south
central PA at midday ahead of a low-amplitude shortwave trough
that is progressing east across the Upper OH Valley. While there
is some near-term uncertainty of how quickly this initial
activity will strengthen amid weak DCAPE, the downstream airmass
is destabilizing quite well with sfc temps into the mid 80s.
This will yield an uptick in convective intensity as clusters
impinge on richly moist airmass where 70-75F surface dew points
are pervasive. Although lower-level winds will remain weak and
predominately veered, moderate mid to upper-level westerlies
will support organized multicells capable of producing multiple
strong to isolated severe gust swaths. Scattered damaging winds
appear likely towards mid to late afternoon.

A severe tstm watch is likely to be issued by 17Z/1PM.

Flash Flooding: FF threat remains locked in across south central
and southeast PA. 12z IAD sounding came in with daily record
pwat of 2.07" along with a daily record WBZ 0 height supporting
a very deep warm-cloud layer within the lower troposphere. This
environment along with tall/skinny CAPE profiles are highly
representative of a strong prospect for not only heavy rain, but
significant rate driven cores (2-3+ in/hr) that can efficiently
drop several inches of rain in a very short span of time. The
potential magnitude of rain/rates combined with very saturated
antecedent conditions with locally 4-6" in some spots in the
past 24 hrs suggest significant flash flooding impacts are
possible. From a historical perspective, the WPC moderate risk
of excessive rainfall (risk level 3 out of 4) typically only
occurs 5-6x a year in PA, and this is the second MDT risk in the
past 30 days. WPC should send a new MPD with more details
shortly.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/...
Shower activity slowly shifts to the southeast tonight with any
post frontal clearing expected to result in fog formation into
Wednesday morning. The latest HREF also suggests some low clouds
and stratus may linger into the early morning Wednesday.

On balance, this period will feature a drying trend with little
to no rainfall and more comfortable humidity. Best odds for a
couple of PM showers/t-storm will be Thursday afternoon
associated with a secondary cold front moving southeast from
eastern Canada and the northern Great Lakes.

We continue to have high confidence/conviction in a really nice
Independence Day with a near zero chance for rain and great
viewing for fireworks. Min temps Friday night will be quite
comfortable in the low 50s to low 60s.

Humidity levels start to creep upward to start the first
weekend of July; however it will remain dry with unsettled
weather expected to return Sunday into early next week.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Low pressure approaching the Great Lakes by Sunday morning will
bring about increasing chances for precipitation for the second
half of the weekend and into the beginning of next week.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A cold front moving through today will see another round of
t-storm impacts expected this afternoon across CPA airspace.
Overall widespread showers and thunderstorms are likely, with
most airfields expected to see visibility reductions from heavy
rain and thunderstorms. Gusts with these storms could reach up
to 40kts. Coverage and of storms will quickly diminish behind
the front, and most rain is expected to be confined to the
southeast by 00Z.

Clouds will become scattered to clear overnight tonight into
early tomorrow morning as dryer air is ushered in behind the
front. Fog will be a concern tonight into early Wednesday
morning.

Outlook...

Wed...AM fog, then VFR.

Thu...Primarily VFR; stray PM shower/t-storm possible.

Fri-Sat...AM fog possible; otherwise VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 11 PM EDT this evening for PAZ017>019-
024>028-033>036-049-050-052-056>059-063>066.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Banghoff/NPB
AVIATION...Bowen
Hazardous weather outlook, Jul 1, 1:05 PM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
105 PM EDT Tue Jul 1 2025

PAZ006-011-012-037-041-042-045-046-021715-
Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
105 PM EDT Tue Jul 1 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated strong to marginally severe thunderstorms with gusty winds
and heavy rain are possible this afternoon and early this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ018-019-025>028-034>036-049-050-052-056>059-063>066-021715-
Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata-
Bedford-Fulton-Franklin-Union-Snyder-Northumberland-Perry-Dauphin-
Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
105 PM EDT Tue Jul 1 2025

...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017-024-033-021715-
Clearfield-Cambria-Somerset-
105 PM EDT Tue Jul 1 2025

...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Isolated strong to marginally severe thunderstorms with gusty winds
and heavy rain are possible this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ051-053-021715-
Montour-Columbia-
105 PM EDT Tue Jul 1 2025

...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

Isolated flash flooding is possible this afternoon through early
this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-010-021715-
Warren-McKean-Elk-
105 PM EDT Tue Jul 1 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MRS

In the hours before

Local storm report, Jul 1, 11:16 AM EDT, 5 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1116 AM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Rain             Wrightsville            40.02N 76.53W
07/01/2025  M2.79 Inch       York               PA   Public

&&

MRC
Local storm report, Jul 1, 3:45 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
345 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Tstm Wnd Dmg     3 NW Annville           40.36N 76.55W
07/01/2025                   Lebanon            PA   911 Call Center

            Trees and wires down on Palmyra Bellegrove
            Road near the intersection of Albert Drive.

&&

NPB
Local storm report, Jul 1, 3:47 PM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
347 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Tstm Wnd Dmg     3 SW Jonestown          40.38N 76.52W
07/01/2025                   Lebanon            PA   911 Call Center

            Tree down into wires.

&&

NPB
Local storm report, Jul 1, 4:11 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
411 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Tstm Wnd Dmg     3 NNW Myerstown         40.41N 76.32W
07/01/2025                   Lebanon            PA   911 Call Center

            Multiple trees down in Jackson Township.

&&

NPB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:46 PM EDTFlash Flood WarningCTPDauphin, Lancaster, Lebanon4 hr
Jun 30, 10:47 PM EDTFlash Flood Warning EmergencyCatastrophic damage threatCTPLancaster, Lebanon4 hr
Jun 30, 10:55 PM EDTSevere Thunderstorm WarningCTPLancaster, York80 min
Jun 30, 11:10 PM EDTFlash Flood WarningCTPAdams, York3 hr
Jul 1, 12:23 AM EDTSevere Thunderstorm WarningCTPLancaster, York52 min
Jul 1, 1:22 AM EDTRiver Flood WarningCTPLancaster37 hr
Jul 1, 2:23 AM EDTFlood WatchCTPAdams, Bedford, Blair, Cambria, Centre, Clearfield and 16 more20 hr
Jul 1, 2:33 AM EDTAreal Flood WarningCTPLancaster, Lebanon3 hr
Jul 1, 1:34 PM EDTFlash Flood WarningCTPBedford, Blair, Huntingdon, Mifflin, Somerset3 hr
Jul 1, 2:27 PM EDTFlash Flood WarningCTPHuntingdon, Juniata, Perry3 hr
Jul 1, 3:17 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lebanon, Perry, Schuylkill, York58 min
Jul 1, 4:00 PM EDTFlash Flood WarningCTPDauphin, Lebanon3 hr
Jul 1, 4:28 PM EDTFlash Flood WarningCTPLancaster3 hr
Jul 1, 4:32 PM EDTFlash Flood WarningCTPLancaster3 hr
Jul 1, 6:27 PM EDTRiver Flood WarningCTPLebanon, Schuylkill15 hr
Jul 1, 7:27 PM EDTAreal Flood WarningCTPLancaster3 hr
Jul 1, 7:32 PM EDTAreal Flood WarningCTPLancaster3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.